Call or Text: (877) 883.7264
faq-friday-blog-image

Every time I go on birth control, I notice a lot of vaginal dryness and itching within the first couple cycles. When I go off of it, it goes away so I know it is my pill. What can I do??

It sounds like you may actually be getting recurrent yeast infections. Hormonal birth control can change the pH balance of the vagina and make some women more prone to overgrowth of yeast or more prone to Bacterial Vaginosis (BV.) Both of these can cause dryness, irritation and itching.

The first step should be treating the yeast infection or BV, and then combating the dryness you have with a personal lubricant until you are healed. We strongly recommended you come in for an appointment so we can examine you and test you to see if you need treated for a yeast infection or BV. Most yeast infections will require an anti-fungal medication (oral or vaginal) and BV infections will require an antibiotic.

If you are prone to yeast infections while taking birth control, it is likely this will improve after you have been on it for a while when your body has had a chance to adjust to the hormones. There are some ways you can try and prevent recurrent yeast infections too:
• Consume More Probiotics
• Wear Cotton Underwear
• Don’t use Scented Feminine Hygiene Products And Soaps
• Do not Douche
• Sleep More
• Eat A Healthy Diet

If you continue to suffer from yeast infections while on birth control pills, you can also consider switching to a birth control that doesn’t contain estrogen. Some estrogen-free options include:
• Progestin-Only “Mini” Pills
• Mirena or Sykla IUD (Progestin Only)
• Paragard IUD (Completely hormone free)
• Nexplanon Implant (Progestin Only)

X
- Enter Your Location -
- or -